From Colonia Juarez, Chihuahua, Mexico:
My six year old daughter was diagnosed with type 1 the end of January this year and we have had fairly good control of her sugar levels. Today, she fell at school and fractured her arm. At the time of the accident, her levels were good, but, since then, have been 240 mg/dl [13.3 mmol/L] and higher. Would this be common for this type of accident? Should I adjust her insulin or wait and watch for a while?
It is very common during the times of illness or even injury to have higher blood sugars. I would carefully monitor her blood sugar during her healing process and use extra rapid-acting insulin (Humalog or NovoLog) for those higher blood sugars.
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:10:02
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.